72.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Medication

5 REPLIES 5
Dibevs
Member

Re: Medication

Hi Sue. 

I'm taking Lansoprozole to guard against excess stomach acid caused by alendronic acid. I'm seeing my gp on Monday to review the meds. I've had blood tests and all ok and was recently put on med for high(ish) blood pressure. I'll ask gp for a referral to ENT to check out the dizziness. It ok'd be a recurrence of the vertigo I suffer from time to time. I know it's a known side effect of a a as well. 

Thanks for your support and advice. First annual check with cancer surgeon the week after next. One down, four to go. Getting there!

Take care yourself. 

Di x

Sue H-S
Community Champion

Re: Medication

Hi again Dibevs,

I must admit those side effects are unfamiliar to me, even when I was taken Lansoprozole. But then every person is a little different. 

What is the reason that you are taking them now?

The alendronic acid is really something quite important to take, so to come off them may not be a good idea. But then it is always our choice.

If my memory serves me right it may be that you could be taking the Lansoprozole because of the challenges the alendronic acid can cause. May it be an idea to ask to change to a different bisphosphonate, such as mine, which is much kinder on the stomach?

A friend of mine really struggled and in the end it was decided to give them to her as an infusion. So that may also be a possibility.

Being light headed and dizzy may also have some other reasons. Perhaps discuss with your GP and request an ECG and a blood test to rule out some of the possibilities?

Sue x

Dibevs
Member

Re: Medication

Hi Sue. Thanks for replying. The most unpleasant side effect is light headedness and dizziness, and I think the Lansoprozole is making me nauseous. I'm thinking of talking to my gp about coming off them and sticking with the Anastrazole and Adcal. I'm not at all happy about taking alendronic acid. 

Di

Sue H-S
Community Champion

Re: Medication

Hi Dibevs,

I am on Letrazole(aromastase inhibitor) and sodium clodronate (bisphosphonate), as well as Adcal. I stopped taking the Lansoprozole, when my chemo finished in September last year.

So my medication is the same as yours, just slightly different versions of yours.

Sometimes it is possible that a specific brand can cause side effects that the same drug from another manufacturer does not have.

What side effects do you have?

Sue

Anna_BCC
Member

Re: Medication

Hi Di

 

Sorry you havent received any replies yet, I am sure that someone will be along soon.  Please do continue to post and if you have any clinical questions our Ask Our Nurses section is there for you as well.

 

Best wishes
Anna
Digital Community Officer

Dibevs
Member

Medication

Hi all. I'm taking Anastrazole and Adcal following breast cancer surgery a year ago. I also take Alendronic Acid and Lansoprozole to help prevent osteoporosis and am struggling with side effects from these two. Does anyone else have similar problems? Any advice would be very welcome. Thanks in anticipation. Di